MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was used to treat a malignant hilar stricture during a bilateral stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to deploy.The stent was fully covered by the outer sheath when it was removed from the patient.The procedure was completed with only one epic biliary stent being placed.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the epic biliary stent was partially deployed.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the investigation findings of stent partially deployed.Block h10: an epic biliary stent and delivery system were received for analysis.The stent was received partially deployed on the delivery system.Visual inspection found the sheath and the inner sheath kinked at more than one location.Functional inspection revealed that it was not possible to deploy the stent due to the sheath being damaged.No other problems were noted with the stent and delivery system.The reported event of stent failure to deploy was not confirmed.It is most likely that the device may have encountered difficult patient anatomy which can lead to an extrinsic compression.Applying excessive force when attempting to position the device could have contributed to the observed events of inner sheath and sheath kinked.Furthermore, the kinking of the device could have resulted in the deployment failure which is consistent with the results of the product analysis.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Additional Manufacturer Narrative
Blocks b5, h6 (device codes), and h10 have been updated with additional information received on september 08, 2023.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: an epic biliary stent and delivery system were received for analysis.The stent was received partially deployed on the delivery system.Visual inspection found the sheath and the inner sheath kinked at more than one location.Functional inspection revealed that it was not possible to deploy the stent due to the sheath being damaged.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed.It is most likely that the device may have encountered difficult patient anatomy which can lead to an extrinsic compression.Applying excessive force when attempting to position the device could have contributed to the observed events of inner sheath and sheath kinked.Furthermore, the kinking of the device could have resulted in the stent being partially deployed which is consistent with the results of the product analysis.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was used to treat a malignant hilar stricture during a bilateral stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to deploy.The stent was fully covered by the outer sheath when it was removed from the patient.The procedure was completed with only one epic biliary stent being placed.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the epic biliary stent was partially deployed.Additional information received on september 08, 2023 while removing the delivery system, the stent was partially deployed.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17710585
Report Number3005099803-2023-04674
Device Sequence Number2226244
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0029961879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale